Idaho, 2006

Damaging Wind in Idaho, May 22, 2006

May 22, 2006 · NWS PIH · 1 event in 1 county or zone

Thunderstorm winds downed two large trees and power lines in the town of Parker.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Thunderstorm winds downed two large trees and power lines in the town of Parker.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 22, 2:00 PM MST, 1 hour 59 minutes earlier.

Area forecast discussion, May 22, 2:00 PM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MDT MON MAY 22 2006

.DISCUSSION...AS NEGATIVE TILT UPPER TROF ROTATES UP FROM AZ...TSTMS
INCREASING IN COVERAGE AND INTENSITY OVER MUCH OF THE GREAT BASIN.
TSTMS BECOMING MORE NUMEROUS IN THE ERN HIGHLANDS...AND ARE MOVING
FAST. ALREADY SEEING WIND GUSTS IN THE 50 MPH RANGE WITH SOME OF
THESE STORMS. ACTIVITY SHOULD CONTINUE TO INCREASE THIS EVENING AS
THE UPPER TROF MOVES CLOSER. BY EARLY TUE MORNING...THE UPPER TROF
LIFTS TO THE NE AND BRINGS MOST OF THE PRECIP TO AN END.

THE UPPER LOW REMAINS OFF THE PAC NW COAST THRU THE WEEK...WHICH
PUTS THE CWA UNDER SW FLOW. NOT MUCH MSTR BEING TRANSPORTED IN...SO
NOT EXPECTING MUCH MORE THAN A FEW MTN SHOWERS/TSTMS IN THE N. IT IS
NOT UNTIL FRI THAT THE UPPER LOW FINALLY MOVES INLAND. THE GFS HAS
BEEN TRYING TO DO THIS FOR THE PAST FEW RUNS. THIS WILL RESULT IN A
COOL AND WET WEEKEND. HAVE RAISED POPS ACCORDINGLY. HEDGES
&&

.AVIATION...VFR CONDITIONS WILL RULE THROUGH TONIGHT.
HOWEVER...SCATTERED THUNDERSTORMS...SOME WITH SMALL HAIL AND WIND
GUSTS TO 45 KNOTS...WILL AFFECT ALL AREAS UNTIL AROUND 06Z TONIGHT.
ISOLATED MVFR CONDITIONS WILL ACCOMPANY THE STRONGER STORMS.
THEREAFTER...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
UNTIL AROUND 12Z TUE.  WAW
&&

.HYDROLOGY...RIVERS CONTINUE TO RUN HIGH DUE TO SNOWMELT.  FLOOD
WARNINGS CONTINUE FOR THE HENRYS FORK, BIG AND LITTLE WOOD, AND
PORTNEUF RIVERS. ALL HAVE BEEN EITHER STEADY OR GRADUALLY FALLING.
COOLER TEMPS THIS WEEK SHOULD SLOW THE SNOWMELT...SO EXPECT RIVER
LEVELS TO CONTINUE TO SLOWLY FALL. HEDGES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING IN EFFECT FOR THE BIG AND LITTLE WOOD RIVERS IN
LINCOLN COUNTY.
FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER IN BANNOCK COUNTY.
FLOOD WARNING CONTINUES FOR THE BIG WOOD RIVER AT HAILEY IN BLAINE
COUNTY.
FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG IN MADISON
AND FREMONT COUNTIES.
PLEASE SEE STATEMENTS FOR ADDITIONAL INFORMATION.
&&
Hazardous weather outlook, May 22, 3:00 AM MST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT MON MAY 22 2006

IDZ017>025-031-032-231145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS CONTINUE FOR PORTIONS OF EAST IDAHO. PLEASE SEE HYDRO
STATEMENTS FOR FURTHER INFORMATION. MODERATE TO STRONG THUNDERSTORMS
ARE POSSIBLE ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING AS
A LOW PRESSURE SYSTEM EJECTS NORTHEAST ACROSS SOUTHERN UTAH AND INTO
COLORADO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UNSETTLED
WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD
WITH SHOWERS OR THUNDERSTORMS FORECAST NEARLY EVERY DAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The radar

The Pocatello radar (KSFX), 120 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fremont

When
May 22, 3:59 PM MST to 4:08 PM MST
Where
Fremont County, Parker
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
43.950, -111.767

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507659.